The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

MEK/TAF combo

Forums General Melanoma Community MEK/TAF combo

  • Post
    jrtufo
    Participant

      For those of you on now or previously on (thank you trial folks!) the MEK TAF combo:  How long were the side effects with joint pain and inflamation with you?  Just started this combo and have already had to reduce the dosage due to skin reaction-now a week later I've got the joint and muscle pain…Trying to catch a break here!

      JTufo

      Loading spinner
    Viewing 2 reply threads
    • Replies
        sgreenberg
        Participant

          Hi, My wife (Stge IV, brain mets) has been on Taf/Mek on and off for over a year now. The side effects were by far worst in the first couple weeks/months. After that, she'd have occasional fevers and coughs which were controlled by taking a few days off the meds. Now, although she's only on a 3/4 dose in combo with Keytruda, there are really no side effects – some passing joint pain. So hang in there – it may quite possibly get better (and, most importantly, IT WORKS!).

          Loading spinner
            Joannxbuc
            Participant

              Hi–could not figure out how to respond to the original question: sorry! I have been on regular does MEK/TAF for almost 6 months. I've had two scans which have showed good response–I have my 6 month scans next week (so wish me luck!). Anyhow right off, I had mild joint pains and some skins rashes (but the rashes were so much less that other drugs that I had been on (e.g., interferon, 1 dose of ipi/nivo) that it didn't seem like a big deal. For rashes I have used a skin cream, like CeraVe and then a Rx cortisone cream put one on top of each other. That actually worked really well. I really like, and is a recent Rx, a tub of stuff called IC Triamcinolone 0.1% which seems to be a mild cortisone and vasilene. The only real side effect I had was during month 3 I guess. I began to have rolling fevers (from 99-103+) off and on for long periods each day. The suggestion was to take tylenol and advil, drink water. The tylenol and advil worked a little, but not a lot. Then suddently, about 1 month ago, it all just stopped. So I've been fever free for 2 months–oddly enough have one today, but took 2 advils and it dropped to 100.

              Good luck with this–the fevers were troubling and I was a little blue about it, but they did go away and now have virtually no side effects.

              Best wishes and health, friend,

              JoAnn B

              Loading spinner
              adrianc
              Participant

                Hi JoAnn, glad to hear  that your scans showed a good response on the MEK/TAF combo.Was the 1 dose Ipi/Nivo discontinued due to adverse  side effects or because you were non responder ?My other question is where is your current active disease as per your latest scans as your profile says stage unknown? Wishing you a continued success on your current treatment and good luck with your upcoming scans next week.

                Loading spinner
                jrtufo
                Participant

                  Thanks-exactly what I needed to hear:)

                   

                  Loading spinner
                cancersnewnormal
                Participant

                  I'm an oddball mutation, but took MEK (no Taf) for a couple of months. I had a horrible skin rash. It didn't itch (thank goodness!), but looked HORRIBLE, fully covering my face, neck, and chest. From what I read, skin issues are a fairly common side effect. On a positive note, it did quite a number on my mets… and really quickly too!

                  Loading spinner
                  Christine.P
                  Participant

                    I've been on Taf/Mek for 4 months and periodically have the fever with chills but mostly have muscle and joint pain and fatigue. Some days are better than others, but the pain is there every day. Advil helps a little but doens't last. My oncologist is having me try medical marijuana to see if that helps. No one has told me that these side effects will go away, but hopefully with time, they will.

                    Loading spinner
                      jrtufo
                      Participant

                        I didn't even think to try marijuana-duh, I live in Colorado so I have easy access, don't even need an RX.  I was doing lots of yoga which helped but then the fevers and fatigue kicked my butt and I haven't had the energy to reboot that.  Thanks for the feedback.

                        Loading spinner
                  Viewing 2 reply threads
                  • You must be logged in to reply to this topic.
                  About the MRF Patient Forum

                  The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                  The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.